Hello DocAHR, yes it is very important that you see your doctor to do a proper tapering from this medication or you will have to go through withdrawals, & they are not pleasant. There is also the risk of having a seizure associated with stopping a dose like that without tapering properly. You will probably need to get the IR type of tramadol to do a proper taper as the ER can not be boken to reduce the dose. Please let your doctor help you with this. Here is the info on the FDA monograph on stopping tramadol ER:
Withdrawal symptoms may occur if tramadol hydrochloride extended-release tablets are discontinued abruptly. These symptoms may include: anxiety, sweating, insomnia, rigors, pain, nausea, tremors, diarrhea, upper respiratory symptoms, piloerection, and rarely hallucinations.
In a 12 week study, patients were followed for 3 and 7 days after discontinuation of treatment with tramadol hydrochloride extended-release tablets. The majority of reported post-treatment adverse events including withdrawal symptoms were mild to moderate in nature. Onset of the post-treatment adverse events occurred more frequently within the first three days after treatment was stopped. Less than 1% of patients taking tramadol hydrochloride extended-release tablets met the DSM-IV criteria for a diagnosis of opioid withdrawal.
Clinical experience suggests that signs and symptoms of withdrawal may be reduced by tapering medication when discontinuing tramadol therapy.
If you'd like to read the entire site about this, the link is to follow. This is for professionals so you may want to skip the chemical makeup etc... Best wishes to you...
I honestly dont think you will have a problem if you have only had four doses of medication. I dont think your body has had time to build up a tolerance. You can try just stopping them. If you experience problems you may need to taper but I really dont think you will have a problem after only 4 doses.
- Tramadol Information for Consumers
- Tramadol Information for Healthcare Professionals (includes dosage details)
- Side Effects of Tramadol (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 17 Feb 2011 • 1 answer
Posted 9 Sep 2014 • 3 answers
Posted 21 Aug 2016 • 1 answer
Posted 15 Jun 2017 • 3 answers
What is the best way to taper off tramadol? I have been taking 250 mg a day for about 5 months. And?
Posted 16 Mar 2018 • 0 answers